Alert archive / Maryland / Tornado Warnings in 2015

Tornado Warning 22, NWS Wakefield, VA

September 12, 2015Worcester County, Maryland

NWS Wakefield, VA issued this tornado warning at Sep 12, 2015, 1:47 PM EDT for Worcester County, Maryland. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 12, 2015, 1:47 PM EDT (17:47 UTC)
Expired
Sep 12, 2015, 2:15 PM EDT
In force
28 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

County Worcester County, MD

The radar

The Dover AFB radar (KDOX), 76 km from the middle of the area, began a volume at 17:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 5.8 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2015-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 104 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2015-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
104 J/kg
Mixed-layer CIN
-40 J/kg
Mixed-layer LCL
857 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

864 
WFUS51 KAKQ 121747
TORAKQ
MDC047-121815-
/O.NEW.KAKQ.TO.W.0022.150912T1747Z-150912T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
147 PM EDT SAT SEP 12 2015

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN WORCESTER COUNTY IN SOUTHEASTERN MARYLAND...

* UNTIL 215 PM EDT
    
* AT 147 PM EDT...DOPPLER RADAR INDICATED A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED NEAR SNOW HILL...OR 11 MILES EAST OF POCOMOKE
  CITY...AND MOVING NORTHEAST AT 25 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  NEWARK AROUND 205 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE OCEAN
CITY MUNICIPALITY...PUBLIC LANDING...GIRDLETREE...MOUNT WESLEY...
STOCKTON...IRONSHIRE...BOXIRON...CEDARTOWN AND WEST OCEAN CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3806 7521 3804 7526 3831 7511 3821 7519
      3826 7520 3823 7524 3810 7530 3807 7537
      3805 7535 3808 7529 3807 7529 3801 7541
      3816 7550 3837 7513 3832 7511 3832 7510
TIME...MOT...LOC 1747Z 241DEG 22KT 3812 7537 

$$

BROWN
2 follow-up statements
459 
WWUS51 KAKQ 121805
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
205 PM EDT SAT SEP 12 2015

MDC047-121815-
/O.CON.KAKQ.TO.W.0022.000000T0000Z-150912T1815Z/
WORCESTER MD-
205 PM EDT SAT SEP 12 2015

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
NORTHEASTERN WORCESTER COUNTY...
    
AT 203 PM EDT...A POSSIBLE TORNADO WAS LOCATED 2 MILES SOUTHEAST OF  
NEWARK...OR 15 MILES NORTHEAST OF POCOMOKE CITY...MOVING 
EAST...NORTHEAST AT 15 MPH.

THIS DANGEROUS STORM WILL BE NEAR...
  NEWARK AROUND 210 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS TORNADIC THUNDERSTORM INCLUDE PUBLIC
LANDING...IRONSHIRE...MOUNT WESLEY AND CEDARTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3813 7518 3813 7519 3825 7519 3826 7520
      3823 7524 3820 7526 3812 7529 3811 7533
      3819 7540 3830 7526 3834 7517 3827 7514
      3823 7518 3821 7517 3825 7514 3824 7513
TIME...MOT...LOC 1803Z 253DEG 14KT 3820 7532 

$$

BROWN
506 
WWUS51 KAKQ 121815
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
215 PM EDT SAT SEP 12 2015

MDC047-121825-
/O.EXP.KAKQ.TO.W.0022.000000T0000Z-150912T1815Z/
WORCESTER MD-
215 PM EDT SAT SEP 12 2015

...THE TORNADO WARNING FOR NORTHEASTERN WORCESTER COUNTY HAS
EXPIRED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3813 7518 3813 7519 3825 7519 3826 7520
      3823 7524 3820 7526 3812 7529 3811 7533
      3819 7540 3830 7526 3834 7517 3827 7514
      3823 7518 3821 7517 3825 7514 3824 7513
TIME...MOT...LOC 1814Z 241DEG 22KT 3820 7532 

$$

BROWN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Sep 12, 11:59 AM EDT, 1 hour 48 minutes earlier.

Area forecast discussion, Sep 12, 11:59 AM EDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
1159 AM EDT SAT SEP 12 2015

.SYNOPSIS...
LOW PRESSURE TRACKS ACROSS THE LOCAL AREA TODAY...THEN A COLD
FRONT CROSSES THE REGION BEHIND THE LOW TONIGHT. HIGH PRESSURE
RETURNS LATE SUNDAY THROUGH EARLY NEXT WEEK...USHERING IN COOLER
AND DRIER WEATHER.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

DEEP/ANOMALOUS UPR LVL TROUGH CURRENTLY SITUATED OVER THE WRN GREAT
LAKES. SFC LO PRES IS FOUND JUST W OF THE FA...W/ REMNANT SFC
BNDRY SHIFTING NE THROUGH SE VA. EARLIER TSTMS NOW SHIFTING NE
WITH THE FRONT...WILL MAINTAIN LIKELY POPS ERN SHORE NEXT FEW
HRS...JUST ISOLATED SHOWERS MOST OTHER PLACES THROUGH 18Z.
ADJUSTED HIGHS DOWN INTO THE 70S NW DUE TO PERSISTENT CLOUDS AND
PRECIP MOVING BACK IN FROM THE NW AFTER 18Z. HIGHS AVG NEAR 80 F
TO THE LOWER 80S ACRS MOST OF THE CWA...EXCEPT MID-UPPER 80S FAR
SE VA/NE NC. ADDITIONAL SHRAS/TSTMS XPCD TO DEVELOP DURING THE
LATER AFTN...CONTG INTO THIS EVE. MDLS SHOW A PSBL SPLIT IN
COVERAGE OF PCPN THROUGH HEART OF FA. OTRW...VRB CLDS AND WILL
CONT TO CARRY POPS 40-70% AFTER 18Z THROUGH 00Z. CONT MENTION OF
LOCALLY HEAVY RAIN/GUSTY WNDS FM ANY STMS IN HWO.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY/...
SFC COLD FRONT REACHES THE COAST TNGT...BUT IS SLOW TO EXIT TO
THE E INTO MID/EARLY AFTN SUN AS THE STRONG UPR LVL TROUGH
CROSSES THE REGION. THE RESULT WILL BE CONTINUED UNSETTLED
CONDITIONS. BULK OF PCPN SHOULD BE EXITING TNGT...W/ ONLY MNLY
ISOLD PCPN PSBL DURING SUN (ALONG W/ VRL CLDS). LO TEMPS TNGT FM
THE U50S-L60S WELL INLAND TO THE U60S NR THE CST. HI TEMPS SUN FM
THE L-M70S NW TO THE U70S-NR 80F SE.

BY MONDAY...THE UPR LVL LOW WILL HAVE LIFTED WELL NE INTO NEW
ENG...ALLOWING CANADIAN SFC HI PRES TO BUILD ACRS THE LOCAL AREA
FM THE W. MON IS SHAPING UP TO BE A BEAUTIFUL DAY WITH PLENTY OF
SUNSHINE...LOW HUMIDITY...AND HI TEMPS RANGING THROUGH THE 70S.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
VERY LITTLE CHANGE IN FORECAST RATIONALE FOR NEXT WEEK. UPPER TROUGH
EJECTS INTO NEW ENGLAND TO BEGIN THE FORECAST PERIOD, REPLACED BY
EVENTUAL REBUILDING OF SUBTROPICAL RIDGE BY LATE WEEK. AT THE
SURFACE, COOL/DRY 1020+MB SURFACE HIGH PRESSURE BUILDS OVER THE
REGION FROM THE OH/TN VLYS MON/TUE, SLIDING IN PLACE OVER THE
NORTHERN MID-ATLANTIC/NEW ENGLAND AND RIDGING DOWN THE EAST COAST
FOR THE MID TO LATE WEEK PERIOD. THIS FEATURE WILL BRING A PERIOD OF
PLEASANT AND AUTUMN-LIKE CONDITIONS FOR THE FIRST HALF OF NEXT WEEK.
TEMPERATURES WILL BE COOLEST TO BEGIN THE PERIOD, WITH AN
INCREMENTAL RAMP UP BACK TOWARD TYPICAL SEASONAL VALUES BY LATE IN
THE WEEK. LOOK FOR DAYTIME HIGHS IN THE MID 70S TO LOW 80S TUESDAY
AND WEDNESDAY, PUSHING INTO THE L/M 80S BY THU UNDER A MAINLY
CLEAR/SUNNY SKY. EARLY MORNING LOWS WILL GENERALLY BE INTO THE 50S
TO NEAR 60 TUESDAY MORNING (THOUGH SOME UPPER 40S POSSIBLE ACROSS
OUR FAR NW PIEDMONT ZONES)...WITH TEMPS MODERATING BACK TOWARD THE
U50S TO L60S FOR MID TO LATE WEEK.

&&

.AVIATION /16Z SATURDAY THROUGH WEDNESDAY/...
A WARM FRONT WILL LIFT NNE ACRS THE AREA THIS MORNG AND
AFTN...THEN A COLD FRONT WILL PUSH INTO AND ACRS THE REGION THIS
EVENG THRU SUN MORNG. SCTD SHOWERS AND TSTMS WILL BE POSSIBLE WITH
THE WARM FRONT AND IN ADVANCE OF AND WITH THE COLD FRONT. FOR
NOW...HAVE JUST MENTIONED SHOWERS IN THE FCST...BUT EXPECT
THUNDER TO ACCOMPANY SOME OF THESE SHOWERS. CIGS SHOULD REMAIN
ABOVE MVFR LEVELS...ALTHO A TEMPORARY DIP IN THE STRONGEST STORMS
IS POSSIBLE.

HI PRES BLDS INTO THE REGION LATER SUN THRU THE MIDDLE OF NEXT
WEEK...WITH DRY WX/QUIET CONDS (EVENTUALLY COULD SEE SOME PATCHY
EARLY AM FOG MON-WED).

&&

.MARINE...
A WARM FRONT WILL LIFT NNE ACRS THE WTRS THIS MORNG AND AFTN. SE
OR S WINDS ARND 10 KT OR LESS EARLY THIS MORNG...WILL BECOME SSW
10 TO 20 KT ALL WTRS LATER THIS AFTN INTO EARLY TNGT IN ADVANCE
OF COLD FRONT. EXPECT CONDITIONS TO REMAIN SUB-SCA THROUGH THIS
PERIOD. WINDS TURN TO THE W-NW POST FRONTAL SUN MORNG. SOME SCA
GUSTS ~20KT EXPECTED SUN AFTN AND EVENG...AS GRADIENT TIGHTENS
A BIT SUN EVENG AHEAD OF ~1022MB HIGH THAT BLDS IN FM THE WNW.
HAVE RAMPED UP WINDS SLIGHTLY BUT HAVE CAPPED THEM JUST BELOW SCA
RANGE FOR NOW. AFTER WINDS DIMINISH SOME ON MON...EXPECT A
SECONDARY COOL AIR SURGE MON NGT. MODEL GUIDANCE REMAINS A BIT
UNIMPRESSED WITH BOTH THE INITIAL SURGE AND THE SECONDARY
NOCTURNAL COOL AIR SURGE MON NGT.

WIND SPEEDS WILL BE 10 KT OR LESS TUE THRU WED...AS HI PRES WILL
BE RIGHT OVR THE MID ATLC REGION. EXPECT SEAS TO AVERAGE 2-3 FT
THRU THE PERIOD...WITH 1-2 FT WAVES.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...NONE.

&&

SYNOPSIS...ALB
NEAR TERM...LKB
SHORT TERM...ALB/JDM
LONG TERM...MAM
AVIATION...TMG
MARINE...TMG
Hazardous weather outlook, Sep 12, 4:00 AM EDT, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
400 AM EDT SAT SEP 12 2015

MDZ021>025-NCZ012>017-030>032-102-VAZ048-060>062-064>069-075>090-092-
093-095>100-509>525-130800-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-MECKLENBURG-LUNENBURG-
NOTTOWAY-AMELIA-POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-
LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-
GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-
SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-
VIRGINIA BEACH-ACCOMACK-NORTHAMPTON VA-WESTERN LOUISA-EASTERN LOUISA-
WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD-WESTERN HENRICO-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
HAMPTON/POQUOSON-
400 AM EDT SAT SEP 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST
NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH
CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR
SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTH HAMPTON ROADS
VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS
EVENING. GUSTY WINDS AND LOCALLY HEAVY RAIN ARE POSSIBLE FROM ANY
STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Sep 12, 11:16 AM EDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1116 AM EDT SAT SEP 12 2015

MDZ021-022-121615-
DORCHESTER-DORCHESTER-WICOMICO-
1116 AM EDT SAT SEP 12 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT DORCHESTER AND
NORTHWESTERN WICOMICO COUNTIES...

AT 1112 AM EDT...AN AREA OF STRONG THUNDERSTORMS WAS 12 MILES
SOUTHEAST OF TAYLORS ISLAND...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS OF 20 TO 30 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE
STORMS.

STORMS WILL BE NEAR...
SECRETARY AROUND 1200 PM EDT.
HURLOCK AROUND 1210 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE CHURCH CREEK...
WOOLFORD...TAYLORS ISLAND...MADISON...HOOPERSVILLE...BUCKTOWN...EAST
NEW MARKET...LINKWOOD...MARDELA SPRINGS AND ELDORADO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING MAY OCCUR WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3861 7573 3848 7572 3830 7599 3837 7601
      3824 7607 3830 7611 3829 7618 3828 7618
      3824 7615 3825 7618 3829 7620 3831 7613
      3839 7623 3832 7626 3833 7626 3846 7632
      3854 7628 3856 7605 3869 7587
TIME...MOT...LOC 1512Z 217DEG 24KT 3834 7617

JFOSTER
Special weather statement, Sep 12, 11:36 AM EDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1136 AM EDT SAT SEP 12 2015

MDZ022>025-VAZ099-121615-
SOMERSET-INLAND WORCESTER-WICOMICO-MARYLAND BEACHES-INLAND
WORCESTER-ACCOMACK-
1136 AM EDT SAT SEP 12 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SOMERSET...
WORCESTER...SOUTHEASTERN WICOMICO AND NORTH CENTRAL ACCOMACK
COUNTIES...

AT 1135 AM EDT...A STRONG THUNDERSTORM WAS OVER POCOMOKE CITY...
MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 30 TO 40 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  SNOW HILL AROUND 1210 PM EDT.
  NEWARK AROUND 1215 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE BEAVER DAM...
PITTSVILLE...MOUNT WESLEY...WHITESBURG...STOCKTON...NEW CHURCH...
BOXIRON...CEDARTOWN...COKESBURY AND PUBLIC LANDING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. IF YOU HEAR
THUNDER...SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3823 7518 3822 7519 3821 7519 3821 7520
      3823 7519 3824 7521 3826 7520 3824 7524
      3812 7529 3810 7532 3811 7533 3809 7534
      3808 7536 3807 7536 3796 7551 3808 7568
      3841 7540 3823 7514
TIME...MOT...LOC 1535Z 220DEG 18KT 3808 7554

JFOSTER
Special weather statement, Sep 12, 12:04 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1204 PM EDT SAT SEP 12 2015

MDZ021>023-121700-
SOMERSET-DORCHESTER-WICOMICO-DORCHESTER-WICOMICO-SOMERSET-
1204 PM EDT SAT SEP 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
SOMERSET...WICOMICO AND SOUTHEASTERN DORCHESTER COUNTIES...

AT 1204 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR VIENNA TO 11 MILES NORTHWEST OF PRINCESS ANNE TO NEAR DEAL
ISLAND...AND MOVING NORTHEAST AT 20 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  VIENNA AROUND 1215 PM EDT.
  SHARPTOWN AROUND 1235 PM EDT.
  FRUITLAND...SALISBURY UNIVERSITY AND HEBRON AROUND 1250 PM EDT.
  SALISBURY AROUND 1255 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE GREEN HILL...DAMES
QUARTER...TRINITY...WETIPQUIN...ORIOLE...NANTICOKE...CATCHPENNY...
GALESTOWN...MOUNT VERNON AND SHAD POINT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY CAUSE
LOCALIZED FLOODING.  IF THE ROAD AHEAD OF YOU IS FLOODED...TURN
AROUND. DRIVING THROUGH FLOODED ROADS IS DANGEROUS AND POTENTIALLY
LIFE THREATENING.

&&

LAT...LON 3846 7569 3843 7551 3816 7577 3815 7593
      3811 7594 3813 7596 3808 7604 3809 7606
      3814 7598 3814 7597 3815 7603 3814 7596
      3819 7594 3822 7582 3826 7592 3836 7587
      3823 7596 3848 7593 3865 7572
TIME...MOT...LOC 1604Z 233DEG 18KT 3845 7588 3827 7589 3812 7602

BROWN
Special weather statement, Sep 12, 12:27 PM EDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1227 PM EDT SAT SEP 12 2015

MDZ023-121700-
SOMERSET-SOMERSET-
1227 PM EDT SAT SEP 12 2015

...A STRONG THUNDERSTORM WILL AFFECT EASTERN SOMERSET COUNTY...

AT 1226 PM EDT...A STRONG THUNDERSTORM WAS NEAR MARION STATION...OR
12 MILES SOUTHWEST OF PRINCESS ANNE...MOVING NORTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH...PEA SIZE HAIL...AND HEAVY RAIN ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  WESTOVER AROUND 1255 PM EDT.
  PRINCESS ANNE AND UNIVERSITY OF MARYLAND EASTERN SHORE AROUND 100
PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COKESBURY...UPPER
FAIRMOUNT...HOPEWELL...RUMBLEY...MONIE...ORIOLE...WIDGEON...
FAIRMOUNT...UPPER HILL AND MANOKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

&&

LAT...LON 3813 7557 3797 7586 3799 7589 3804 7587
      3804 7583 3807 7578 3808 7578 3806 7587
      3812 7584 3814 7580 3814 7579 3815 7584
      3814 7587 3829 7577 3827 7572 3827 7569
      3818 7554
TIME...MOT...LOC 1626Z 219DEG 14KT 3805 7583

JM
Special weather statement, Sep 12, 1:01 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
101 PM EDT SAT SEP 12 2015

MDZ022>024-121745-
SOMERSET-INLAND WORCESTER-WICOMICO-SOMERSET-INLAND WORCESTER-
101 PM EDT SAT SEP 12 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SOMERSET...
WORCESTER AND SOUTHEASTERN WICOMICO COUNTIES...

AT 100 PM EDT...A STRONG THUNDERSTORM WAS NEAR WESTOVER...OR NEAR
PRINCESS ANNE...MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH...HEAVY RAIN...AND PEA SIZE HAIL ARE
POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  POCOMOKE CITY AND WEST POCOMOKE AROUND 110 PM EDT.
  SNOW HILL AROUND 140 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE COKESBURY...MOUNT
WESLEY...SALISBURY-WICOMICO...WHITESBURG...LONGRIDGE...KINGSTON AND
EDEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

&&

LAT...LON 3806 7559 3805 7562 3806 7562 3803 7571
      3817 7578 3837 7549 3814 7530
TIME...MOT...LOC 1700Z 242DEG 19KT 3813 7564

JM
Special weather statement, Sep 12, 1:43 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
143 PM EDT SAT SEP 12 2015

MDZ022-024-025-121830-
INLAND WORCESTER-WICOMICO-MARYLAND BEACHES-INLAND WORCESTER-
143 PM EDT SAT SEP 12 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WORCESTER AND
SOUTHEASTERN WICOMICO COUNTIES...

AT 141 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS EXTENDING FROM
NEAR PARSONSBURG TO SNOW HILL TO NEAR POCOMOKE CITY...AND MOVING EAST
AT 20 MPH.

WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.

1 TO 2 INCHES OF RAINFALL IS POSSIBLE WITH THESE STORMS.

THESE STORMS WILL BE NEAR...
  PARSONSBURG AROUND 145 PM EDT.
  SNOW HILL AROUND 150 PM EDT.
  NEWARK AROUND 205 PM EDT.
  BERLIN AROUND 215 PM EDT.
  OCEAN PINES AROUND 220 PM EDT.

OTHER LOCATIONS IMPACTED BY THESE STORMS INCLUDE OCEAN CITY
MUNICIPALITY...BEAVER DAM...PITTSVILLE...MOUNT WESLEY...BISHOP...
STOCKTON...WHALEYVILLE...BOXIRON...CEDARTOWN AND WILLARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WIND GUSTS ARE POSSIBLE WITH THESE STORMS. THESE WIND GUSTS
ARE CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

&&

LAT...LON 3804 7523 3804 7527 3824 7515 3821 7519
      3823 7524 3807 7537 3804 7533 3800 7562
      3801 7562 3816 7549 3841 7547 3845 7509
      3844 7508 3839 7510 3841 7520 3833 7512
      3833 7511 3845 7505
TIME...MOT...LOC 1741Z 249DEG 16KT 3837 7540 3819 7542 3803 7555

BROWN

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 11:16 AM EDTSpecial Weather StatementAKQDorchester59 min
Sep 12, 11:36 AM EDTSpecial Weather StatementAKQWorcester39 min
Sep 12, 12:04 PM EDTSpecial Weather StatementAKQWicomico56 min
Sep 12, 12:27 PM EDTSpecial Weather StatementAKQSomerset33 min
Sep 12, 1:01 PM EDTSpecial Weather StatementAKQWorcester44 min
Sep 12, 1:43 PM EDTSpecial Weather StatementAKQWorcester47 min
Sep 12, 2:23 PM EDTSpecial Weather StatementAKQWorcester37 min
Sep 12, 3:44 PM EDTSpecial Weather StatementAKQWicomico61 min
Sep 12, 3:54 PM EDTSpecial Weather StatementAKQDorchester36 min
Sep 12, 4:03 PM EDTSpecial Weather StatementAKQSomerset42 min
Sep 12, 4:26 PM EDTSpecial Weather StatementAKQDorchester64 min
Sep 12, 4:40 PM EDTSpecial Weather StatementAKQWorcester35 min
Sep 12, 5:12 PM EDTSpecial Weather StatementAKQWorcester63 min
Sep 12, 5:23 PM EDTAreal Flood AdvisoryAKQSomerset, Worcester3 hr

Nearby

Tornado Warnings in Maryland, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.